Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 30, 2010, 3:36 AM MDT for 8 counties in North Dakota. It took effect at Apr 30, 2010, 12:00 PM MDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2010, 3:36 AM MDT (09:36 UTC)
- In effect from
- Apr 30, 2010, 12:00 PM MDT
- Expired
- May 1, 2010, 6:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WWUS73 KBIS 300936 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT FRI APR 30 2010 ...STRONG WINDS WILL DEVELOP IN SOUTHWEST NORTH DAKOTA THIS MORNING AND WILL CONTINUE THROUGH THE EVENING... .A LOW PRESSURE SYSTEM IN THE CENTRAL DAKOTAS THIS MORNING WILL CAUSE STRONG NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS TO 45 MPH IN SOUTHWEST NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE INTO THE EVENING. IN ADDITION TO THE STRONG WINDS...SHOWERS CAN BE EXPECTED TODAY...BECOMING MIXED WITH OR CHANGING TO SNOW TONIGHT. SNOW ACCUMULATION...IF ANY OCCURS...WILL BE LIGHT AND GENERALLY ON GRASSY AREAS. NDZ040-041-043-044-301745- /O.NEW.KBIS.WI.Y.0006.100430T1800Z-100501T0600Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 336 AM MDT FRI APR 30 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * THE WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO MIDNIGHT TONIGHT. * NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH BY NOON. OCCASIONAL GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH BY MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
8 follow-up statements
993 WWUS73 KBIS 301644 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1144 AM CDT FRI APR 30 2010 ...STRONG WINDS WILL DEVELOP IN SOUTHWEST NORTH DAKOTA THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING... .STRONG NORTHWEST WINDS WILL MOVE INTO WESTERN NORTH DAKOTA THIS AFTERNOON...ON THE BACK SIDE OF A LOW PRESSURE SYSTEM. THE STRONGEST WINDS WILL EXTEND FROM EASTERN MONTANA...INTO NORTHWEST SOUTH DAKOTA...THIS INCLUDES MUCH OF SOUTHWEST NORTH DAKOTA...FROM BEACH AND MEDORA...SOUTH THROUGH BOWMAN AND HETTINGER. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 3O TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH EXPECTED FROM MID AFTERNOON..INTO THE EVENING. THIS WINDS WILL DIMINISH AFTER MIDNIGHT. IN ADDITION TO THE STRONG WINDS...SHOWERS CAN BE EXPECTED TODAY...BECOMING MIXED WITH OR CHANGING TO SNOW TONIGHT. SNOW ACCUMULATION...IF ANY OCCURS...WILL BE LIGHT AND GENERALLY ON GRASSY AREAS. NDZ031-032-010100- /O.EXA.KBIS.WI.Y.0006.100430T1800Z-100501T0600Z/ GOLDEN VALLEY-BILLINGS- INCLUDING THE CITIES OF...BEACH...MEDORA 1044 AM MDT FRI APR 30 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * THE WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO MIDNIGHT TONIGHT. * NORTHWEST WINDS WILL INCREASE TO AROUND 35 THIS AFTERNOON. OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON AND THIS EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ040-041-043-044-010100- /O.CON.KBIS.WI.Y.0006.100430T1800Z-100501T0600Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 1044 AM MDT FRI APR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * THE WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO MIDNIGHT TONIGHT. * NORTHWEST WINDS WILL INCREASE TO AROUND 35 MPH THIS AFTERNOON. OCCASIONAL GUSTS TO 55 MPH CAN BE EXPECTED THIS AFTERNOON AND THIS EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
197 WWUS73 KBIS 302123 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 423 PM CDT FRI APR 30 2010 ...STRONG WINDS WILL IN THE SOUTHWEST THROUGH THE EVENING... .STRONG NORTHWEST WINDS WILL MOVE INTO WESTERN NORTH DAKOTA LATE THIS AFTERNOON...ON THE BACK SIDE OF A LOW PRESSURE SYSTEM. THIS INCLUDES MUCH OF SOUTHWEST NORTH DAKOTA...FROM BEACH AND MEDORA...SOUTH THROUGH BOWMAN AND HETTINGER. EXPECT WINDS OF 30 TO 35 MPH TO CONTINUE THROUGH THIS EVENING. SOME GUSTS TO 50 MPH ARE POSSIBLE LATE THIS AFTERNOON THROUGH MID EVENING. THE WINDS WILL DIMINISH AFTER MIDNIGHT. NDZ031-032-040-041-043-044-010530- /O.CON.KBIS.WI.Y.0006.000000T0000Z-100501T0600Z/ GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...MOTT... BOWMAN...HETTINGER 323 PM MDT FRI APR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * THE WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT. * NORTHWEST WINDS WILL INCREASE TO AROUND 35 MPH THIS AFTERNOON. OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED LATE THIS AFTERNOON THROUGH MID EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
151 WWUS73 KBIS 302142 CCA NPWBIS URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 441 PM CDT FRI APR 30 2010 ...STRONG WINDS WILL IN THE SOUTHWEST THROUGH THE EVENING... .STRONG NORTHWEST WINDS WILL MOVE INTO WESTERN NORTH DAKOTA LATE THIS AFTERNOON AND EARLY THIS EVENING...ON THE BACK SIDE OF A LOW PRESSURE SYSTEM. THIS INCLUDES MUCH OF SOUTHWEST NORTH DAKOTA...FROM BEACH AND MEDORA...SOUTH THROUGH BOWMAN AND HETTINGER. EXPECT WINDS OF 30 TO 35 MPH TO CONTINUE THROUGH THIS EVENING. SOME GUSTS TO 50 MPH ARE POSSIBLE LATE THIS AFTERNOON THROUGH MID EVENING. THE WINDS WILL DIMINISH AFTER MIDNIGHT. NDZ031-032-040-041-043-044-010600- /O.CON.KBIS.WI.Y.0006.000000T0000Z-100501T0600Z/ GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...MOTT... BOWMAN...HETTINGER 341 PM MDT FRI APR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * THE WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT. * NORTHWEST WINDS WILL INCREASE TO AROUND 35 MPH THIS AFTERNOON. OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED LATE THIS AFTERNOON THROUGH MID EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
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
221 WWUS73 KBIS 010936 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT SAT MAY 1 2010 ...TODAY WILL BE ANOTHER WINDY DAY IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA... .NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA TODAY. THIS INCLUDES THE AREA FROM BEACH...MEDORA...AND DICKINSON...SOUTH THROUGH BOWMAN AND HETTINGER...AND EAST TO SELFRIDGE. IN ADDITION...SCATTERED RAIN AND SNOW SHOWERS WILL CAUSE REDUCED VISIBILITIES AT TIMES THIS MORNING. NDZ042-045-011745- /O.EXA.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/ GRANT-SIOUX- INCLUDING THE CITIES OF...ELGIN...FORT YATES 436 AM CDT SAT MAY 1 2010 /336 AM MDT SAT MAY 1 2010/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * EXPECT SUSTAINED NORTHWEST WINDS AROUND 30 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ031>033-040-041-043-044-011745- /O.CON.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 336 AM MDT SAT MAY 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * EXPECT SUSTAINED NORTHWEST WINDS 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
479 WWUS73 KBIS 011533 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1033 AM CDT SAT MAY 1 2010 ...TODAY WILL BE ANOTHER WINDY DAY IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA... .NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA TODAY. THIS INCLUDES THE AREA FROM BEACH...MEDORA...AND DICKINSON... SOUTH THROUGH BOWMAN AND HETTINGER...AND EAST TO SELFRIDGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ031>033-040>045-012345- /O.CON.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 1033 AM CDT SAT MAY 1 2010 /933 AM MDT SAT MAY 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * EXPECT SUSTAINED NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
127 WWUS73 KBIS 012048 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 348 PM CDT SAT MAY 1 2010 ...TODAY WILL BE ANOTHER WINDY DAY IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA... .NORTHWEST WINDS 3O TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE OVER SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH LATE THIS AFTERNOON. THIS INCLUDES THE AREA FROM BEACH...MEDORA ...AND DICKINSON...SOUTH THROUGH BOWMAN AND HETTINGER...AND EAST TO SELFRIDGE. WINDS HAVE GUSTED UP TO 40 MPH IN DICKINSON AND 47 MPH IN HETTINGER THIS MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING THIS AFTERNOON. NDZ031>033-040>045-020000- /O.CON.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 348 PM CDT SAT MAY 1 2010 /248 PM MDT SAT MAY 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * EXPECT SUSTAINED NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
430 WWUS73 KBIS 012355 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 655 PM CDT SAT MAY 1 2010 ...WINDS WILL GRADUALLY DIMINISH THIS EVENING... .A STRONG WEST TO NORTHWEST WIND WILL CONTINUE TO DIMINISH BELOW ADVISORY CRITERIA THIS EVENING. EXPECT SUSTAINED SPEED OF 20 TO 25 MPH THROUGH MID EVENING...WITH A FEW GUSTS OF 35 TO 40 MPH. NDZ031>033-040>045-020100- /O.EXP.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 655 PM CDT SAT MAY 1 2010 /555 PM MDT SAT MAY 1 2010/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. * A WEST TO NORTHWEST WIND WILL CONTINUE TO DIMINISH BELOW ADVISORY CRITERIA THIS EVENING. EXPECT SUSTAINED SPEEDS OF 20 TO 25 MPH THROUGH MID EVENING...WITH A FEW GUSTS OF 25 TO 40 MPH. $$ KINNEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:16 AM MDT, 20 minutes earlier.
Area forecast discussion, Apr 30, 3:16 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 416 AM CDT FRI APR 30 2010 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... AN UPPER LEVEL LOW NOW OVER THE WESTERN DAKOTAS WILL LIFT SLOWLY NORTHEAST INTO SOUTHERN MANITOBA BY SATURDAY AFTERNOON. A BROAD SURFACE LOW IS STACKED UNDER THE UPPER LEVEL LOW AND SHOULD MOVE NORTHEAST WITH THE UPPER LOW. OVER THE PAST HOUR A FEW SHOWERS AND THUNDERSHOWERS HAVE DEVELOPED NEAR MOBRIDGE IN NORTH CENTRAL SOUTH DAKOTA. EXPECT THE POTENTIAL FOR THUNDERSTORMS WILL BE MAINLY IN CENTRAL ND TODAY...CLOSER TO CENTER OF THE LOW. WILL ISSUE A WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EVENING AS THE SURFACE GRADIENT STRENGTHENS. THE 700 MB LOW SHOULD MOVE FAR ENOUGH EAST THAT THE WINDS WILL INCREASE...AND WITH POTENTIAL LINKAGE THIS AFTERNOON...THE WINDS SHOULD INCREASE TO AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH. FOG COULD BE A PROBLEM IN THE EASTERN COUNTIES THIS MORNING DUE TO LIGHT WINDS AND CLEAR SKIES. JAMESTOWN ASOS IS REPORTING 1/2 MILE IN FOG. IT APPEARS THAT AS THE SYSTEM MOVES NORTHEAST MOIST COOL AIR WILL WRAP AROUND THE LOW INTO THE FORECAST AREA LEADING TO A POTENTIAL FOR SNOW SHOWERS IN THE WEST LATER TONIGHT. COULD BE SNOW ACCUMULATION...BUT AT THIS TIME IT DOES NOT APPEAR TO BE SIGNIFICANT AND WILL LIKELY BE MAINLY IN GRASSY AREAS. THE WEEKEND CONTINUES TO LOOK COOL WITH A CHANCE OF PRECIPITATION AS SURFACE WINDS TURN NORTHWEST ON THE BACK SIDE OF THE SURFACE LOW AND MOISTURE CONTINUES TO WRAP AROUND THE LOW INTO THE AREA. BEST CHANCE OF PRECIP WILL BE IN THE WEST AND NORTH CENTRAL...LEAST ALONG THE SOUTH DAKOTA BORDER. WITH THE COOL AIR...PRECIPITATION TYPE COULD BE RAIN AND SNOW WEST AND NORTH CENTRAL. BY SUNDAY THE ECMWF TENDS TO WEAKEN THE UPPER LEVEL LOW WHILE THE GFS MAINTAINS THE SYSTEM. WILL LEAN MORE TOWARDS THE ECMWF SUNDAY NIGHT...BUT WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF PRECIP FOR NOW. TEMPERATURES TODAY WILL BE NEAR NORMAL...BUT SHOULD REMAIN COLDER THROUGH THE WEEKEND. .LONG TERM...MONDAY THROUGH TUESDAY NIGHT... THE MAIN FORECAST PROBLEM TODAY CONCERNS THE STRONG EARLY WEEK CYCLONE GLIDING ACROSS SOUTHERN CANADA. THE 00 UTC ECMWF/GEM GLOBAL/GFS HAVE MOVED TOWARD A CONSENSUS WITH THE LOW...ALTHOUGH SOME QUESTIONS REMAIN ABOUT EXACT TIMING AND PRECIPITATION AMOUNTS. THAT SAID...THERE IS NOW CONSIDERABLE OVERLAP IN QPF WITH THE STORM...AND POST FRONTAL WINDS SHOULD BE FAIRLY GUSTY OUT OF THE NORTHWEST BY TUESDAY MORNING. AHEAD OF THE LOW...00 UTC ECMWF/GFS 850 MB TEMPERATURES ARE BETWEEN 0C AND -3C ACROSS CENTRAL NORTH DAKOTA...SO EXPECT THAT SNOW SHOWERS WILL BE POSSIBLE WITH OVERRUNNING ON MONDAY. A PERIOD OF LOW-LEVEL WARM AIR ADVECTION SHOULD KEEP PRECIPITATION FALLING AS RAIN UNTIL COLD AIR ADVECTION ON THE BACK SIDE OF THE LOW LOOKS SUFFICIENT TO SUPPORT SNOW...AND 00 UTC ECMWF/GFS 850 MB TEMPERATURES ARE BETWEEN 0C AND -6C ACROSS THE NORTH BY TUESDAY NIGHT. IT IS WAY TOO EARLY TO EVEN GUESS AT ACCUMULATION POSSIBILITIES...BUT THE EXPECTATION IS FOR LIGHT ACCUMULATIONS AT BEST. WITH LOWER HEIGHTS NOW REMAINING OVER THE NORTHERN PLAINS THROUGH THE PERIOD...TEMPERATURES SHOULD GENERALLY BE BELOW AVERAGE. && .AVIATION... VFR CONDITIONS THIS MORNING WILL SLOWLY DEGRADE TODAY. THE EXCEPTION IS AT JAMESTOWN...WHERE RECENT DROPS IN VISIBILITY HAVE ALREADY RESULTED IN LIFR CONDITIONS. GENERALLY SPEAKING...RAIN SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO SPREAD OVER NORTH DAKOTA AS A HUGE LOW SPINS OVER THE NORTHERN PLAINS. SNOW WILL BE A POSSIBILITY AS VERY COLD AIR WRAPS AROUND THE BACK SIDE OF THE LOW. MINOT AND JAMESTOWN WILL BE MOST LIKELY TO EXPERIENCE FOG FORMATION FRIDAY NIGHT IF THEY RECEIVE RAIN DURING THE DAY...SINCE THAT IS WHERE WINDS WILL BE LIGHTEST. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR NDZ040- 041-043-044. && SHORT TERM...TSW LONG TERM/AVIATION...SCHECK
Hazardous weather outlook, Apr 29, 3:42 AM MDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT THU APR 29 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 442 AM CDT THU APR 29 2010 /342 AM MDT THU APR 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY AND THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS ARE FORECAST BOTH FRIDAY AND SATURDAY ACROSS WEST AND CENTRAL NORTH DAKOTA. COLD AIR FUNNELS ARE POSSIBLE FRIDAY AND SATURDAY AS WELL...AS A LARGE UPPER LEVEL LOW MIGRATES OVER THE LOCAL REGION. COLDER AIR MOVING INTO WEST AND CENTRAL NORTH DAKOTA FRIDAY NIGHT WILL BRING THE POSSIBILITY OF SNOW MIXING IN WITH RAIN. AT THIS TIME WESTERN NORTH DAKOTA HAS THE BEST CHANCE AT RECEIVING SNOWFALL...WITH LIGHT ACCUMULATIONS POSSIBLE. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:04 PM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 56 min |
| Apr 30, 2:03 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, McIntosh | 33 min |
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.